I recently bought Neutrogena Oil-Free Acne Wash that has salicylic acid. I have had allergice reactions to face washes with Benzoyl Peroxide in the past, but I thought I would give this Neutrogena product a try.
I probably used it 4 or 5 times, and then I think I had an allergic reaction to the salicylic acid. My face became puffy, itchy, red, and very dry/flaky in certain areas.
I discontinued use of the Neutrogena face wash immediately, used a water-based moisturizer, and have been taking benadryl. Is there anything else I can do to treat the allergic reaction faster or more effectively?
How are you? Do you still have the symptoms that you mentioned? For faster management of allergic reaction, intramuscular route of antihistamine medication is usually done. But you have done the right thing in immediately discontinuing the trigger and taking the antihistamine medication. The symptoms usually resolve after this. However, if it persists, you may need to have this checked by your doctor for proper evaluation. Try not to scratch to prevent secondary infection also. Take care and do keep us posted.
Hi Dr. Santos,
Thank you so much for your reply. With time, the symptoms have basically gone away, and the only remaining one is dryness and flakiness around certain areas of my face. I'm assuming I should just keep moisturizing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.